OKLAHOMA CITY – An Oklahoma teenager is hospitalized at OU Medical Center after smoking synthetic marijuana.
Doctors are warning people about how dangerous these types of drugs are.
They go by many names such as Spice, K2 and Flame.
This 15-year-old boy has been at the hospital for a week with kidney failure.
His mom Rhonda Woodrift said it came on after he smoked the drug.
“A week ago today he started showing signs of a stomach virus, throwing up, back aching just feeling really crummy,” she said. “He said that he smoked about a gram and he said that was all and it wasn’t that much. They say it’s a lot easier to get than pot.”
OU David Meyers said this has been happening around the country and needs to be put out to the public.
“At this time seem to show direct kidney toxicity from some chemical in the mix in addition to some inflammation in the kidney like an allergic reaction,” he said.
Doctors don’t know if this teen will recover his kidney use.
His mom said she does know one thing, “He says he will never do drugs again; he won’t touch them. This has been pretty scary.”